Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 6, 2012, 10:15 AM EDT for Heard County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 10:15 AM EDT (14:15 UTC)
- Expired
- May 6, 2012, 10:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Heard County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 10:45 AM EDT | HAIL 0.75 | Franklin, GA | HAIL REPORTED AT THE 911 CENTER IN FRANKLIN |
| May 6, 10:50 AM EDT | HAIL 1 | Franklin, GA | HAIL THE SIZE OF QUARTERS REPORTED AT THE FAMILY DOLLAR STORE IN FRANKLIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WWUS82 KFFC 061415
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT SUN MAY 6 2012
GAZ042-052-061445-
1015 AM EDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 1045 AM EDT...
AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 1045 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROOSTERVILLE...LOWELL...ROOPVILLE...PLANT
WANSLEY...CENTRALHATCHEE...FRANKLIN AND CORINTH. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3353 8508 3343 8499 3343 8501 3341 8501
3328 8496 3328 8495 3323 8494 3318 8508
3319 8510 3317 8512 3316 8515 3342 8525
TIME...MOT...LOC 1415Z 321DEG 16KT 3340 8509
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 6, 7:30 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 6, 7:30 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 AM EDT SUN MAY 6 2012 .SHORT TERM /TODAY THROUGH MONDAY/... SEVERAL FEATURES REMAIN THE FOCUS FOR CONVECTION THROUGH THE NEXT 36 HOURS. FOR TODAY...THE OLD BOUNDARY ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA WHERE BEST INSTABILITY REMAINS CONCENTRATED AND A NEW SURFACE BOUNDARY ENTERING THE NORTHEAST AND EAST AS SURFACE HIGH PRESSURE BUILDS IN BEHIND THE LOW MOVING UP THE SOUTHEASTERN ATLANTIC COAST. GEORGIA REMAINS ON THE EDGE OF THE NORTHWESTERLY UPPER FLOW ALLOWING WEAK SHORT WAVES TO BRUSH ACROSS THE FORECAST AREA. SATELLITE ANALYSIS SHOWS A WEAK MID AND UPPER LEVEL LOW OVER NORTHERN ALABAMA EARLY THIS MORNING AND MODELS ARE SHOWING A WEAKNESS IN THE UPPER RIDGE IN THAT VICINITY...BUT DO NOT DEVELOP THE LOW FURTHER AND KEEP THE MAIN INFLUENCE NORTH AND WEST OF THE FORECAST AREA. I HAVE KEPT POPS IN THE CHANCE RANGE FOR NOW WITH BEST CHANCES ACROSS THE FAR WEST...SOUTH AND NORTHEAST. BY MONDAY THE NEW BOUNDARY SETTLES INTO THE SOUTHERN REACHES OF THE FORECAST AREA RE-FOCUSING BETTER CHANCES FOR CONVECTION ACROSS THAT REGION... HOWEVER WITH THE UPPER PATTERN BASICALLY UNCHANGED THERE WILL STILL BE A CHANCE FOR CONVECTION AREAWIDE. MODELS SHOW 1500-2000 J/KG ML CAPE ALONG THE WESTERN AND SOUTHERN FRINGES OF THE FORECAST AREA TODAY WITH 500-1000 J/KG ELSEWHERE. THIS SHOULD KEEP THE CHANCES FOR SEVERE THUNDERSTORMS AT A MINIMUM FOR TODAY. 20 .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A MOIST PATTERN WILL CONTINUE UNTIL THE H5 TROUGH OVER THE WEST BEGINS DIGS INTO THE MIDWEST WHICH BOTH GFS AND ECMWF SHOW HAPPENING BY WEDNESDAY. TIMING DIFFERENCES OCCUR BY THURSDAY WITH THE GFS BEING THE FASTER OF THE TWO MODELS WHICH CLEARS THE MOISTURE OUT BY 12Z THU WITH THE ECMWF NOT CLEARING OUT UNTIL 00Z FRI. THE GFS HAS SHOWN MORE CONTINUITY THAN THE ECMWF AND WILL THEREFORE LEAN TOWARD THE GFS. A DRIER ATMOSPHERE WILL PREVAIL OVER THE CWA FOR THE END OF THE WEEK AND INTO NEXT WEEKEND. 17 && .AVIATION... 12Z UPDATE... ISOLATED MVFR VISIBILITIES WILL CONTINUE BETWEEN 12Z AND 14Z...BUT I DO NOT EXPECT ANY ISSUES AT THE TAF SITES...EXCEPT FOR A POSSIBLE BRIEF PERIOD AT KMCN. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH 08Z OUTSIDE OF CONVECTION. ISOLATED CONVECTION IS POSSIBLE AT ANY TIME...HOWEVER BEST CHANCES WILL BE BETWEEN 18Z AND 04Z AS COVERAGE BECOMES MORE SCATTERED. WINDS WILL TRANSITION FROM NORTHWEST TO NORTHEAST BETWEEN 12Z AND 20Z...STARTING ACROSS EASTERN PORTIONS AND SPREADING SOUTH AND WEST. WIND SPEEDS WILL REMAIN 3-6KT THROUGH 14Z...INCREASING TO 7-12KT BY 18Z BEFORE DIMINISHING BACK INTO THE 4-7KT RANGE AFTER 00Z. ISOLATED TO SCATTERED MVFR CONDITIONS...BOTH CEILINGS AND VISIBILITIES...ARE POSSIBLE AFTER 08Z. //ATL CONFIDENCE...06Z UPDATE... MEDIUM. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 85 63 80 62 / 50 30 40 50 ATLANTA 86 66 82 64 / 40 30 40 50 BLAIRSVILLE 84 60 79 61 / 50 30 40 60 CARTERSVILLE 87 63 83 61 / 40 30 40 60 COLUMBUS 88 68 86 65 / 50 40 40 50 GAINESVILLE 84 64 80 61 / 50 30 40 50 MACON 88 66 83 62 / 40 40 50 40 ROME 87 63 84 63 / 40 30 40 60 PEACHTREE CITY 87 64 83 62 / 40 30 40 50 VIDALIA 89 68 83 68 / 50 40 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 4:23 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 AM EDT SUN MAY 6 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 423 AM EDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE TROUGH WILL MOVE ACROSS THE REGION TODAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ARE DIME SIZED HAIL...WIND GUSTS TO NEAR 40 MPH...AND FREQUENT LIGHTNING. THE BEST TIMES FOR THUNDERSTORMS DEVELOPMENT ARE BETWEEN NOON AND 10 PM TODAY. .DISCUSSION... DAYTIME HEATING AND A SIGNIFICANT SHORT WAVE MOVING OUT OF THE TENNESSEE AND OHIO VALLEYS THIS MORNING WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. CAPES WILL INCREASE TO 1800 TO 2200 THIS AFTERNOON ALONG WITH LIFTED INDEX VALUES OF -4 TO -8. THIS WILL BE SUFFICIENT TO ALLOW A FEW STORMS TO BECOME STRONG. SEVERE STORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 6, 10:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 AM EDT SUN MAY 6 2012
GAZ042-052-061445-
1015 AM EDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 1045 AM EDT...
AT 1013 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRALHATCHEE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 1045 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROOSTERVILLE...LOWELL...ROOPVILLE...PLANT
WANSLEY...CENTRALHATCHEE...FRANKLIN AND CORINTH. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3353 8508 3343 8499 3343 8501 3341 8501
3328 8496 3328 8495 3323 8494 3318 8508
3319 8510 3317 8512 3316 8515 3342 8525
TIME...MOT...LOC 1415Z 321DEG 16KT 3340 8509The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:02 PM EDT | Special Weather Statement | FFC | Heard | 28 min |
| May 6, 10:37 AM EDT | Severe Thunderstorm Warning | FFC | Heard | 23 min |
| May 6, 11:04 AM EDT | Special Weather Statement | FFC | Troup | 26 min |
| May 6, 11:59 AM EDT | Special Weather Statement | FFC | Harris | 46 min |
| May 6, 12:12 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 48 min |
| May 6, 12:23 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 37 min |
| May 6, 12:43 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 32 min |
| May 6, 1:10 PM EDT | Special Weather Statement | FFC | Marion | 50 min |
| May 6, 1:38 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 52 min |
| May 6, 1:50 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley | 40 min |
| May 6, 6:17 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| May 6, 6:19 PM EDT | Special Weather Statement | FFC | Pike | 26 min |
| May 6, 6:26 PM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| May 6, 6:29 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| May 6, 6:32 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| May 6, 6:34 PM EDT | Special Weather Statement | FFC | Walker | 26 min |
| May 6, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 52 min |
| May 6, 6:40 PM EDT | Special Weather Statement | FFC | Polk | 35 min |
| May 6, 6:43 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| May 6, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 44 min |
| May 6, 6:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| May 6, 6:55 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| May 6, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 30 min |
| May 6, 7:07 PM EDT | Special Weather Statement | FFC | Upson | 38 min |
| May 6, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 22 min |
| May 6, 7:19 PM EDT | Special Weather Statement | FFC | Crawford | 26 min |
| May 6, 7:20 PM EDT | Special Weather Statement | FFC | Union | 25 min |
| May 6, 7:22 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
| May 6, 7:25 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| May 6, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 43 min |
| May 6, 7:37 PM EDT | Special Weather Statement | FFC | Union | 38 min |
| May 6, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 34 min |
| May 6, 7:51 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| May 6, 7:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.